Alert archive / New Mexico / Special Weather Statements in 2016
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 8, 2016, 4:41 PM MDT for Union County, New Mexico. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 4:41 PM MDT (22:41 UTC)
- Expired
- Aug 8, 2016, 5:15 PM MDT
- In force
- 34 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Pueblo radar (KPUX), 211 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
016 WWUS85 KABQ 082241 SPSABQ SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 441 PM MDT MON AUG 8 2016 NMZ530-082315- UNION COUNTY- 441 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 515 PM MDT... AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CLAYTON LAKE STATE PARK...OR 22 MILES NORTHWEST OF CLAYTON...MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAYTON LAKE STATE PARK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3676 10351 3681 10330 3655 10314 3647 10346 TIME...MOT...LOC 2241Z 342DEG 15KT 3672 10338 $$ 54
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:52 PM MDT, 49 minutes earlier.
Area forecast discussion, Aug 8, 3:52 PM MDT, 49 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 352 PM MDT MON AUG 8 2016 .SYNOPSIS... Despite high pressure aloft redeveloping across south central to southeast New Mexico today a pretty good crop of showers and thunderstorms once again developed across all but approximately the northwest fifth of the state. The latter area has dried out significantly compared to Sunday...but elsewhere easily enough moisture remained to allow some storms to drop locally heavy rain. Tuesday should again feature a scattering of showers and storms, but at most just isolated activity across roughly the northwest quarter of the state. The Wednesday to Thursday period is increasingly likely to see a deep plume of subtropical moisture streaming into and across Arizona and western New Mexico, weakening somewhat as it reaches central and east New Mexico in the latter part of thaat period. Numerous if not widespread showers and at least isolated to scattered storms will impact the area, west half most significantly, with heavy enough rains to increase the risk of flash flooding. && .DISCUSSION... A pretty decent batch of showers and storms has again blossomed east and south of a line from Dulce to Gallup where moisture is still rich enough to push convection to wetting rain levels. Some have been strong enough to produce very heavy rain and several flash flood warnings have already been issued. The activity will wind down later this eve, probably lingering the longest across the south half of the fcst area. On Tue the upper high will begin to get nudged eastward by a west coast trough. Drier air aloft scour out enough of the low lvl moisture to lessen at least slightly the numder of showers and storms across the north quarter or third of the state. Otherwise storms would favor the southwestern mountains and the Sandias or Manzanos on south in the afternoon and evening. The remnent tropical moisture from the remnants of Javier will push into NM Wed, perhaps even later Tue night while the west coast trough moves farther inland. Precipitable water values are advertised to soar back to a general range of 1.0-1.25 inches north and even higher south and maybe even central NM Wed. The flash flood potential with this appears high enough to warrant the admittedly rather early issuance of a flash flood watch for a good portion of west NM for Wed and Wed night. But as the aforementioned trough moves east and flattens the westerly component of the mid and upper flow will increase and push the moisture through faster, and dry it out some, as it reaches roughly the Rio Grande Valley and eastward so heavy rainfall totals should be significantly lower there. The dry air will continue to punch farther south and east through NM Thu night into Fri as the trough moves into the northern Great Plains. This will send a surface cold front into the ne plains and southward Friday. While the drier air aloft will be working in, the surface front will bring some higher boundary layer moisture and upslope forcing to the east half of the state, leading to increased shower and storm potential that would favor these eastern zones. As the weekend progresses the forecast models begin to disagree a bit more with GFS showing a weakness in high pressure over NM with another good slug of moisture drawn into the state. The ECMWF pushes back against this solution, boasting that high pressure will hold much more strongly across the fcst area, acting as a block to further moisture intrusions. 43 && .FIRE WEATHER... Slightly down period in wetting storm coverage the next 24 to 36 hours. Another Monsoon Burst pattern...albeit shorter duration...will occur Wednesday/Thursday and lead to larger wetting rain footprints favoring western/central areas. Remnant tropical moisture from Javier/Earl as well as just Monsoonal moisture will flow northward ahead of a deep Pacific trough. The Pacific trough passage expected Thu/Thu night and lead to significant drying from NW to SE on Friday. With that being said...a back door cold front should enhance storm coverage across the NE third to half Friday afternoon and night. Humidity values during this period will be topsy turvy. Increased dewpoints/humidity above model guidance Wed- Thur but lowered them below model guidance across the NW third on Fri. Strongest wind flow will be associated with downdrafts/outflow winds as well as breeziness across the eastern plains...favoring NE areas Wednesday. Via the back door cold front...layer humidity will increase from east to west on Saturday and most likely spill further west than what the models currently depict on Sunday. Either way...expect active storms and larger wetting rain footprints favoring the eastern two thirds during the weekend. RH remaining drier across the Four Corners region. Residual more moist easterly flow continuing on Monday which could expand storm coverage. Some model differences remain for the earlier half of next week. GFS is much more bullish for moisture pushing up from the south versus the ECMWF. Would sort of bank on the GFS solution although less confident. 50 && .AVIATION... 18Z TAF CYCLE Storms firing up a little earlier compared to the past several days. Storms will be hit and miss but impacts are expected such as at most of the terminal sites with the exception of FMN. Really hitting gusty outflow/downdraft wind in the tempo -shra groups. Used VCTS at SAF/LVS/ROW/GUP but could see an upgrade to VCTS at AEG/ABQ if the storms can hold together from the west. Storm activity overnight is expected to be less compared to last night. Gusts between 30-40 kt and potentially higher will be associated with some of the storms. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 60 90 59 79 / 10 5 10 40 Dulce........................... 50 84 50 77 / 10 10 10 50 Cuba............................ 54 85 55 78 / 10 20 20 60 Gallup.......................... 54 87 55 76 / 10 10 20 60 El Morro........................ 51 82 52 73 / 20 20 30 60 Grants.......................... 54 85 54 77 / 10 20 30 60 Quemado......................... 55 82 57 74 / 30 40 30 70 Glenwood........................ 64 89 63 80 / 30 40 30 70 Chama........................... 47 81 47 74 / 20 20 20 60 Los Alamos...................... 58 83 59 79 / 30 30 30 60 Pecos........................... 56 84 55 78 / 30 30 40 60 Cerro/Questa.................... 50 81 50 75 / 20 20 20 50 Red River....................... 46 75 44 71 / 30 30 30 60 Angel Fire...................... 43 78 41 75 / 30 50 40 60 Taos............................ 49 84 51 79 / 20 10 30 40 Mora............................ 52 81 54 77 / 40 50 40 60 Espanola........................ 57 89 59 84 / 20 10 30 40 Santa Fe........................ 59 85 59 79 / 30 20 30 50 Santa Fe Airport................ 58 89 59 83 / 20 20 20 40 Albuquerque Foothills........... 64 89 65 84 / 20 20 30 50 Albuquerque Heights............. 67 92 67 85 / 20 20 20 40 Albuquerque Valley.............. 64 93 64 87 / 20 20 20 40 Albuquerque West Mesa........... 65 92 66 86 / 20 20 20 40 Los Lunas....................... 65 93 66 88 / 20 20 20 30 Rio Rancho...................... 64 91 66 86 / 20 20 20 30 Socorro......................... 66 92 67 87 / 30 30 20 30 Sandia Park/Cedar Crest......... 59 85 60 80 / 30 30 30 70 Tijeras......................... 60 88 61 83 / 30 30 30 60 Moriarty/Estancia............... 55 89 55 83 / 30 30 30 50 Clines Corners.................. 57 85 58 80 / 30 30 40 50 Gran Quivira.................... 60 85 60 81 / 30 40 30 50 Carrizozo....................... 64 88 64 84 / 20 30 30 40 Ruidoso......................... 58 81 58 77 / 30 50 40 50 Capulin......................... 55 85 56 82 / 40 30 30 40 Raton........................... 56 89 58 85 / 30 40 30 40 Springer........................ 57 90 58 87 / 30 40 40 40 Las Vegas....................... 55 86 56 82 / 40 40 40 50 Clayton......................... 63 93 64 92 / 40 20 20 40 Roy............................. 59 90 61 87 / 40 30 40 40 Conchas......................... 67 97 69 94 / 40 30 40 40 Santa Rosa...................... 65 95 66 91 / 40 30 40 40 Tucumcari....................... 69 99 70 96 / 30 20 20 30 Clovis.......................... 67 95 67 94 / 20 20 20 30 Portales........................ 69 96 69 95 / 20 20 20 20 Fort Sumner..................... 68 97 69 96 / 30 20 20 30 Roswell......................... 70 99 71 98 / 10 20 20 20 Picacho......................... 65 91 65 87 / 20 30 30 30 Elk............................. 61 85 61 82 / 30 40 30 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from Wednesday morning through late Wednesday night for the following zones... NMZ502-505>509. && 43
Hazardous weather outlook, Aug 8, 4:51 AM MDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 451 AM MDT MON AUG 8 2016 NMZ501>540-091200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 451 AM MDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE MOST CONCENTRATED FROM THE SOUTHWESTERN MOUNTAINS OF NEW MEXICO NORTHEASTWARD TO THE SANGRE DE CRISTOS AND THE HIGH PLAINS IN THE FAR NORTHEASTERN CORNER OF THE STATE. SOME GUSTY DOWNBURST WINDS...HEAVY DOWNPOURS...AND PERHAPS SOME LOCALIZED FLOODING WILL BE THE MAIN THREATS WITH ANY THUNDERSTORMS TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL FAVOR THE SOUTHWESTERN MOUNTAINS AND AREAS ALONG AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO ON TUESDAY WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. MORE ABUNDANT MOISTURE WILL SURGE INTO THE WESTERN HALF OF NEW MEXICO ON WEDNESDAY...LEADING TO MORE WIDESPREAD HEAVY RAINFALL. SOME STORMS COULD BECOME STRONG WITH GUSTY DOWNBURST WINDS...HAIL...AND FLOODING RAINS IN WESTERN NEW MEXICO. THE POTENTIAL FOR THUNDERSTORMS ON FRIDAY WILL SHIFT TO THE NORTHEASTERN QUADRANT OF THE STATE...WITH STORMS SPREADING BACK TO THE CENTRAL MOUNTAIN CHAIN AND CONTINENTAL DIVIDE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG NMWX. 52
In the hours before
Special weather statement, Aug 8, 3:40 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT MON AUG 8 2016 NMZ510-511-517-082215- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SAN JUAN MOUNTAINS- 340 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RIO ARRIBA COUNTY UNTIL 415 PM MDT... AT 340 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF YOUNGSVILLE...OR 24 MILES SOUTH OF TIERRA AMARILLA... MOVING EAST AT 10 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CANJILON AND GHOST RANCH. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3625 10672 3643 10675 3651 10642 3624 10638 TIME...MOT...LOC 2140Z 262DEG 9KT 3636 10665 54
Local storm report, Aug 8, 4:13 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
413 PM MDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 8 NNE JEMEZ SPRINGS 35.88N 106.64W
08/08/2016 E0.88 INCH SANDOVAL NM TRAINED SPOTTER
NICKEL SIZE HAIL AROUND 3PM. NO FLOODING TO REPORT.
&&
EVENT NUMBER ABQ1601359
RGDSpecial weather statement, Aug 8, 4:18 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
418 PM MDT MON AUG 8 2016
NMZ534-082245-
QUAY COUNTY-
418 PM MDT MON AUG 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL QUAY COUNTY UNTIL
445 PM MDT...
AT 418 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF TUCUMCARI...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TUCUMCARI.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 320 AND 341.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3503 10352 3499 10389 3517 10395 3524 10374
3524 10364 3528 10364 3529 10361
TIME...MOT...LOC 2218Z 255DEG 16KT 3511 10384
54Special weather statement, Aug 8, 4:23 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 423 PM MDT MON AUG 8 2016 NMZ519-521-082300- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 423 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BERNALILLO COUNTY UNTIL 500 PM MDT... AT 422 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER SOUTHEASTERN ALBUQUERQUE...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBUQUERQUE...LOS RANCHOS DE ALBUQUERQUE...SOUTH VALLEY...RIO GRANDE NATURE CENTER...NORTH VALLEY...CARNUEL AND PAJARITO. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 40 BETWEEN MILE MARKERS 154 AND 171. INTERSTATE 25 BETWEEN MILE MARKERS 216 AND 231. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3500 10676 3517 10670 3515 10640 3489 10649 TIME...MOT...LOC 2222Z 286DEG 9KT 3507 10665 54
Special weather statement, Aug 8, 4:40 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 440 PM MDT MON AUG 8 2016 NMZ530-082315- UNION COUNTY- 440 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 515 PM MDT... AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF KENTON...OR 29 MILES NORTH OF CLAYTON...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN UNION COUNTY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3695 10300 3669 10301 3682 10322 3698 10311 TIME...MOT...LOC 2240Z 297DEG 13KT 3687 10309 54
Special weather statement, Aug 8, 4:41 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 441 PM MDT MON AUG 8 2016 NMZ530-082315- UNION COUNTY- 441 PM MDT MON AUG 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY UNTIL 515 PM MDT... AT 441 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CLAYTON LAKE STATE PARK...OR 22 MILES NORTHWEST OF CLAYTON...MOVING SOUTH AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CLAYTON LAKE STATE PARK. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3676 10351 3681 10330 3655 10314 3647 10346 TIME...MOT...LOC 2241Z 342DEG 15KT 3672 10338 54
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:05 PM MDT | Special Weather Statement | ABQ | Union | 25 min |
| Aug 7, 6:28 PM MDT | Areal Flood Advisory | ABQ | Union | 92 min |
| Aug 7, 6:41 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 94 min |
| Aug 7, 6:47 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 118 min |
| Aug 7, 7:10 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Aug 7, 7:22 PM MDT | Flash Flood Warning | ABQ | McKinley | 113 min |
| Aug 7, 8:04 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 116 min |
| Aug 7, 8:13 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Aug 8, 12:21 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 114 min |
| Aug 8, 12:32 PM MDT | Areal Flood Advisory | ABQ | Catron | 118 min |
| Aug 8, 12:43 PM MDT | Special Weather Statement | ABQ | Los Alamos | 32 min |
| Aug 8, 1:24 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 2 hr |
| Aug 8, 1:35 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 115 min |
| Aug 8, 1:38 PM MDT | Flash Flood Watch | ABQ | 57 hr | |
| Aug 8, 1:40 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 8, 1:45 PM MDT | Special Weather Statement | ABQ | 45 min | |
| Aug 8, 1:59 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Aug 8, 2:03 PM MDT | Areal Flood Advisory | ABQ | Socorro | 117 min |
| Aug 8, 2:13 PM MDT | Special Weather Statement | ABQ | Mora | 32 min |
| Aug 8, 2:28 PM MDT | Flash Flood Warning | ABQ | Sandoval | 2 hr |
| Aug 8, 2:37 PM MDT | Areal Flood Advisory | ABQ | Colfax | 113 min |
| Aug 8, 2:41 PM MDT | Flash Flood Warning | ABQ | Cibola | 2 hr |
| Aug 8, 3:04 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 116 min |
| Aug 8, 3:12 PM MDT | Flash Flood Warning | ABQ | Colfax, Union | 2 hr |
| Aug 8, 3:37 PM MDT | Special Weather Statement | ABQ | Bernalillo | 38 min |
| Aug 8, 3:40 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 35 min |
| Aug 8, 3:48 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 117 min |
| Aug 8, 4:07 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 113 min |
| Aug 8, 4:13 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 8, 4:17 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 118 min |
| Aug 8, 4:18 PM MDT | Special Weather Statement | ABQ | Quay | 27 min |
| Aug 8, 4:23 PM MDT | Special Weather Statement | ABQ | Bernalillo | 37 min |
| Aug 8, 4:32 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 118 min |
| Aug 8, 4:40 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Aug 8, 4:45 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 8, 4:58 PM MDT | Areal Flood Advisory | ABQ | Quay | 2 hr |
| Aug 8, 5:01 PM MDT | Special Weather Statement | ABQ | Quay | 29 min |
| Aug 8, 5:06 PM MDT | Areal Flood Advisory | ABQ | Union | 114 min |
| Aug 8, 5:16 PM MDT | Areal Flood Advisory | ABQ | San Miguel, Santa Fe, Torrance | 119 min |
| Aug 8, 5:31 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 119 min |
| Aug 8, 5:34 PM MDT | Areal Flood Advisory | ABQ | Taos | 116 min |
| Aug 8, 5:37 PM MDT | Areal Flood Advisory | ABQ | Quay | 83 min |
| Aug 8, 5:42 PM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Aug 8, 5:45 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Aug 8, 5:55 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 80 min |
Nearby
Special Weather Statements in New Mexico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.